Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2017  |  Volume : 49  |  Issue : 1  |  Page : 119--120

Ciprofloxacin induced acute generallised exanthematous pustulosis

Caterina Foti1, Paolo Romita1, Giovanni Zanframundo1, Mario Mastrolonardo2, Gianni Angelini1, Gianfranco Calogiuri3, Eustacchio Nettis4, Domenico Bonamonte1 
1 Dermatological Clinic, Department of Biomedical Science and Human Oncology, University of Bari, Bari, Italy
2 Department of Medical and Surgical Sciences, Unit of Dermatology, University of Foggia, Foggia, Italy
3 IV Department of Pneumology, A. Galateo Hospital, San Cesario di Lecce, Italy
4 Unit of Allergology and Immunology, University of Bari, Bari, Italy

Correspondence Address:
Caterina Foti
Dermatological Clinic, Department of Biomedical Science and Human Oncology, University of Bari, Bari
Italy

Acute generalized exanthematous pustulosis (AGEP) is an uncommon and self-limiting skin rash commonly caused by drugs and is characterized by the acute onset of fever, pustulosis, and neutrophilia from 4 to 10 days after the drug intake. We describe a case of AGEP in a 61-year-old woman that was hospitalized for the acute onset of fever, erythroderma, and pustulosis. Clinical history revealed that she had been treating a bacterial inguinal intertrigo for 4 days with ciprofloxacin 500 mg tablets twice daily and desloratadine 5 mg tablet once daily. To the best of our knowledge, this is the third reported case of AGEP caused by ciprofloxacin, supporting two other previous reports.


How to cite this article:
Foti C, Romita P, Zanframundo G, Mastrolonardo M, Angelini G, Calogiuri G, Nettis E, Bonamonte D. Ciprofloxacin induced acute generallised exanthematous pustulosis.Indian J Pharmacol 2017;49:119-120


How to cite this URL:
Foti C, Romita P, Zanframundo G, Mastrolonardo M, Angelini G, Calogiuri G, Nettis E, Bonamonte D. Ciprofloxacin induced acute generallised exanthematous pustulosis. Indian J Pharmacol [serial online] 2017 [cited 2022 Dec 10 ];49:119-120
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2017;volume=49;issue=1;spage=119;epage=120;aulast=Foti;type=0